| Model Number |
638RL30 |
| Medical Device Problem Codes |
Patient Device Interaction Problem (4001); Thickening of Material (4056)
| Health Effect - Clinical Codes |
Corneal Pannus (1447); Stroke/CVA (1770); Granuloma (1876); Loss of Vision (2139)
| Date of Event |
02/08/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that in (b)(6) 2025, post implant of this 30mm mitral annuloplasty ring, the patient experienced a second stroke.It was reported that there was no indication that the event was device related and a cardiac monitoring device (linq) was implanted to determine the source of the event.It was further stated that the physician believes that the strokes were likely due to granuloma on the sutures and the ring.It was also stated that the ring was small in size which had most likely restricted flow and pannus growth was observed which was excessive.It was also reported that most of the p1 (leaflet) appeared tethered, p2 and p3 were restricted and there were multiple mobile granulomas on the coreknot.It was reported that the patient's cerebrovascular accident (cva) or stroke was successfully treated with thrombolytic medication and a thrombectomy, and the patient recovered without additional complications.It was previously reported that the patient experienced the first ischemic stroke on (b)(6) 2023, after 1 year and 4 months post implant of the ring, which was treated with anticoagulant and intravenous antibiotics and the patient recovered well.No additional adverse patient effects were reported.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
B5 (event description) and event date updated and corrected.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that in february 2025, post implant of this 30mm mitral annuloplasty ring, the patient experienced a second stroke.It was reported that there was no indication that the event was device related and a cardiac monitoring device (linq) was implantedto determine the source of the event.It was further stated that the physician believes that the strokes were likely due to granuloma on the sutures and the ring.It was also stated that the ring was small in size which had most likely restricted flow and pannus growth was observed which was excessive.It was also reported that most of the p1 (leaflet) appeared tethered, p2 and p3 were restricted and there were multiple mobile granulomas on the coreknot. it was reported that the patient's cerebrovascular accident (cva) or stroke was successfully treated with thrombolytic medication and a thrombectomy, and the patient recovered without additional complications.No additional adverse patient effects were reported.
Additional Manufacturer Narrative
Date of event, patient's weight, b5, h6 code updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information received reported that the patient's cerebrovascular accident (cva) was an ischemic stroke and the patient al so experienced complete loss of vision and left sided weakness.It was stated that the patient had existing vision loss (homonymous hemianopia) from first stroke.It was reported that post treatment, the patient returned to baseline with only the vision loss.No additional adverse patient effects were reported.